Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2011, 8:17 PM CDT for Barton County, Rice County, Kansas. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 9, 2011, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:34 PM CDT | HAIL 1.25 | 6 S Ellinwood, KS | |
| Apr 9, 8:35 PM CDT | HAIL 1.5 | 7 Se Ellinwood, KS | |
| Apr 9, 8:36 PM CDT | HAIL 1.75 | 6 S Ellinwood, KS | REPORT RELAYED BY DISPATCH. |
| Apr 9, 8:45 PM CDT | HAIL 1 | 5 W Chase, KS | WINDS ESTIMATED AROUND 50 MPH |
| Apr 9, 8:45 PM CDT | HAIL 1.75 | 5 W Chase, KS | WINDS ESTIMATED AROUND 50 MPH |
| Apr 9, 8:46 PM CDT | HAIL 1.5 | 6 E Ellinwood, KS | |
| Apr 9, 8:56 PM CDT | HAIL 1 | 5 Ssw Frederick, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS53 KICT 100117
SVRICT
KSC009-159-100215-
/O.NEW.KICT.SV.W.0058.110410T0117Z-110410T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF HUDSON...OR 16 MILES SOUTH OF GREAT BEND...
AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...RAYMOND...CHASE...BUSHTON...SILICA AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 9856 3852 9814 3821 9847 3821 9848
3825 9848 3824 9874 3825 9879
TIME...MOT...LOC 0118Z 217DEG 38KT 3815 9874
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM6 follow-up statements
417
WWUS53 KICT 100128
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT SAT APR 9 2011
KSC009-159-100215-
/O.CON.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
BARTON KS-RICE KS-
828 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICE AND SOUTHEASTERN BARTON COUNTIES UNTIL 915 PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF HUDSON...OR 14 MILES SOUTHEAST OF GREAT BEND...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...RAYMOND...CHASE...BUSHTON...SILICA AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 9856 3852 9814 3821 9847 3821 9848
3825 9848 3824 9874 3825 9879
TIME...MOT...LOC 0128Z 217DEG 38KT 3824 9862
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM135
WWUS53 KICT 100136
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT SAT APR 9 2011
KSC009-159-100215-
/O.CON.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
BARTON KS-RICE KS-
836 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICE AND SOUTHEASTERN BARTON COUNTIES UNTIL 915 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF ELLINWOOD...OR 14 MILES SOUTHEAST OF GREAT BEND...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...RAYMOND...CHASE...BUSHTON...SILICA AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 9850 3852 9818 3851 9815 3821 9847
3821 9848 3825 9848 3825 9872
TIME...MOT...LOC 0135Z 217DEG 38KT 3830 9855
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM922
WWUS53 KICT 100143
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SAT APR 9 2011
KSC009-159-100215-
/O.CON.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
BARTON KS-RICE KS-
843 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICE AND SOUTHEASTERN BARTON COUNTIES UNTIL 915 PM CDT...
AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF RAYMOND...OR 18 MILES EAST OF GREAT BEND...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHASE...BUSHTON AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3851 9850 3852 9818 3851 9815 3821 9847
3821 9848 3825 9848 3825 9872
TIME...MOT...LOC 0143Z 217DEG 38KT 3835 9846
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM534
WWUS53 KICT 100147
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT SAT APR 9 2011
KSC009-100157-
/O.CAN.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
BARTON KS-
847 PM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3851 9846 3852 9823 3852 9817 3851 9815
3821 9847
TIME...MOT...LOC 0147Z 226DEG 40KT 3837 9840
$$
KSC159-100215-
/O.CON.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
RICE KS-
847 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RICE COUNTY UNTIL 915 PM CDT...
AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHASE...OR 21 MILES EAST OF GREAT BEND...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHASE...BUSHTON AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3851 9846 3852 9823 3852 9817 3851 9815
3821 9847
TIME...MOT...LOC 0147Z 226DEG 40KT 3837 9840
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM505
WWUS53 KICT 100156
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SAT APR 9 2011
KSC159-100215-
/O.CON.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
RICE KS-
856 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
RICE COUNTY UNTIL 915 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHASE...OR 22 MILES SOUTH OF ELLSWORTH...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3851 9843 3852 9829 3852 9816 3851 9815
3835 9831 3834 9834
TIME...MOT...LOC 0156Z 226DEG 40KT 3844 9831
WIND...HAIL 60MPH 1.75IN
$$
KETCHAM544
WWUS53 KICT 100211
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SAT APR 9 2011
KSC159-100221-
/O.EXP.KICT.SV.W.0058.000000T0000Z-110410T0215Z/
RICE KS-
911 PM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RICE COUNTY WILL
EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3851 9843 3852 9829 3852 9816 3851 9815
3835 9831 3834 9834
TIME...MOT...LOC 0211Z 226DEG 40KT 3855 9815
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:03 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 9, 7:03 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 703 PM CDT SAT APR 9 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION HAZARDS: ISOLATED SEVERE STORM POTENTIAL EAST OF DRYLINE TONIGHT FOLLOWED BY VERY STRONG SOUTHWEST WINDS DEVELOPING ACROSS THE AREA ON SUNDAY. AN ISOLATED STORM DEVELOPING ALONG A DRYLINE NEAR GREENSBURG KANSAS THIS EVENING MAY IMPACT THE KHUT-KSLN AREAS BETWEEN 01-02Z IF IT MANAGES TO PERSIST AS IT RACES TOWARD THE NORTHEAST AROUND 45 KNOTS. SURFACE LOW PRESSURE OVER NORTHWEST KANSAS IS EXPECTED TO MOVE RAPIDLY EAST-NORTHEAST INTO THE NORTHERN PLAINS AND GREAT LAKES AREA BY LATE SUNDAY WHILE DEEPENING. DEEP VERTICAL MIXING/STEEP LOW LEVEL LAPSE RATES BENEATH H7 WIND MAX IN EXCESS OF 70 KNOTS SUPPORTS STRONG SOUTHWEST WINDS DEVELOPING BY AROUND 17Z ACROSS THE AREA. WIND GUSTS MAY EXCEED 40 KNOTS AT TIMES ACROSS THE AREA BEFORE DIMINISHING BY EARLY EVENING. MCGUIRE && .PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 9 2011/ DISCUSSION... TONIGHT: DRYLINE EXTENDING FROM CENTRAL KS TO WESTERN OK WILL BE THE MAIN POSSIBLE FOCUS FOR CONVECTION THIS EVENING. SLIGHT BACKING TO WINDS ON NAM12 IN THE 00Z-03Z WINDOW COULD INCREASE CONVERGENCE. A 90 KT SOUTHWESTERLY 500 MB WIND MAX WILL BE NOSING NEWD OVER KS FROM NEW MEXICO. PRONOUNCED MID-UPPER LEVEL DIFFLUENCE IS INDICATED IN THE 500-300 LAYER WHICH MAY PROVIDE BACKGROUND SYNOPTIC SCALE ASCENT. MLCAPE OF 2500-3500 J/KG ALREADY DEVELOPING WITH PROGGED 45-55KT DEEP LAYER SHEAR VECTORS ORIENTED CLOSE TO PERPENDICULAR TO DRYLINE. MLCIN VALUES PROGGED ON NAM TO WEAKEN TO AROUT 15-40 J/KG JUST EAST OF DRYLINE TOWARD 00Z...WITH MLCIN THEN INCREASING SUBSTANTIALLY TOWARD 03Z-06Z. CONDITIONAL LOW THUNDERSTORM CHANCES STILL APPEAR WARRANTED ALONG/E OF DRYLINE GIVEN THE ABOVE FACTORS/PARAMETERS... ALONG WITH SUPPORT FROM SOME OF THE HRRR RUNS AND GFS WHICH CONTINUE TO HINT AT CONVECTIVE INITIATION. ANY STORM(S) THAT MANAGE TO DEVELOP SHOULD BE MORE ISOLATED IN COVERAGE AND SUPERCELLULAR. REGARDLESS OF WHETHER ANY STORMS DEVELOP OFF THE DRYLINE INTO THIS EVE...THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS MID-LEVEL COOLING/ FORCING SPREAD IN AHEAD OF THE ADVANCING UPPER TROF. ALTHOUGH THESE STORMS WOULD LIKELY BE MORE LINEAR OR IN CLUSTERS...STILL MAY HAVE A THREAT OF STRONG WIND GUSTS GIVEN STRONG WIND FIELDS ALOFT SPREADING IN. SOUTHERLY WINDS WILL REMAIN GUSTY AND THE WINDS/DEWPOINTS WILL KEEP LOWS MUCH WARMER THAN NORMAL. SUN: THERE ARE 2 MAJOR(!) FORECAST HIGHLIGHTS: 1) EXTREMELY DANGEROUS FIRE WEATHER FOR MOST AREAS WITH EXCEPTION BEING EXTREME SE KS. 2) STRONG SW WINDS THAT WILL APPROACH HIGH WIND WARNING CRITERIA IN MOST AREAS (ESPECIALLY SC KS). AN INTENSE...POSITIVELY TILTED MID-UPR TROF VENTURING E FROM THE CENTRAL ROCKIES TO THE NRN & WRN PLAINS WILL PROMOTE FURTHER INTENSIFICATION OF THE SFC CYCLONE RACING NE FROM NEBRASKA TO IA/MN BORDER. THIS'LL INDUCE SW WINDS TO GREATLY INCREASE TO ~30MPH BY ~12N. A WIND ADVISORY HAS BEEN ISSUED FOR ALL AREAS FROM 12-9PM (TO MATCH WITH THE RED FLAG WARNING NOW IN EFFECT FOR THIS PERIOD FOR ALL EXCEPT ALLEN...NEOSHO & LABETTE COUNTIES.) TWO IMPORTANT NOTES: 1) THE SYNOPTIC PATTERN IS QUITE SIMILAR TO THE HIGH WIND EVENT OF APR 11 2001. 2) THE GFDIS ARE THE HIGHEST I'VE EVER SEEN (ESPECIALLY FROM KINGMAN TO WICHITA...NEWTON & EL DORADO...TO COTTONWOOD FALLS WHERE VALUES OF 130-132 ARE LIKELY IN THE AFTERNOON.) WHILE THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THE EVENT OF APR 11, 2001...SUSTAINED SPEEDS OF ~40MPH ARE POSSIBLE IN THE AFTERNOON SO STAY TUNED. THE CHANCES FOR STRONG-SVR TSRA ARE DECREASING WITH BEST CHANCES OCCURRING IN SE KS WHERE E OF THE DRY LINE. ANY TSRA THAT DEVELOP SHOULD QUICKLY END EARLY SUN EVENING AS LOWER DECK DRY AIR PUNCHES NE INTO THE REGION. SUNDAY NIGHT: WINDS WILL GREATLY DIMINISH IN THE EVENING AS COLD FRONT APPROACHES THEN MOVES SE ACROSS KS LATE AT NIGHT. MON-TUE NGT: A GREAT START TO THE WORK-WEEK AS HIGH PRESSURE MOVES RAPIDLY E OVER THE SRN PLAINS. WITH THE HIGH REACHING THE MID-MS VALLEY ~12 NOON TUE WINDS WILL QUICKLY REASSUME A SLY COMPONENT THAT'LL GRADUALLY STRENGTHEN TUE AFTERNOON. WED-FRI NGT: NEXT CHANCE FOR TSRA IS SCHEDULED TO ARRIVE WED AS A "LEAD" SHORTWAVE SPRINTS NE OVER THE KS REGION. THE SHORTWAVE WILL SWEEP A COLD FRONT SE ACROSS KS WED NGT/EARLY THU MORNING. DISAGREEMENTS BETWEEN THE ECMWF & GFS INCREASE DURING THESE PERIODS...BUT IT DEFINITELY APPEARS THE BEST CHANCES FOR TSRA WILL OCCUR WED NGT & THU (ESPECIALLY OVER SE KS WHERE NO BETTER ALIGNED WITH THE LWR-DECK MOISTURE AXIS. GREATEST POTENTIAL FOR STRONG-SVR TSRA SHOULD OCCUR THU & THU NGT WHEN "PARENT" MID-UPR DECK TROF IS SCHEDULED TO REACH THE WRN PLAINS THEREBY INDUCING MID-UPR DIFFLUENCE OVER SC & ESPECIALLY SE KS. IF THE ECMWF VERIFIES BY FORMING A MID-UPR LOW OVER THE NM/TX BORDER THU MORNING THAT'LL MOVE E OVER OK THU EVENING/NGT THE CHANCES FOR SVR TSRA WILL INCREASE OVER MOST AREAS (ESPECIALLY SC & SE KS). FIRE WEATHER... STRONG SW WINDS INCREASING TO 30-40 MPH WITH GUSTS ~45 MPH WILL ADVECT MUCH DRIER AIR NE ACROSS KS SUN...THEREBY PROMOTING EXPLOSIVE FIRE OVER ALL AREAS (ESPECIALLY CNTRL & SC KS WHERE GFDIS OF 125-132 ARE LIKELY IN THE AFTERNOON. THESE ARE EASILY THE HIGHEST GFDIS I'VE EVER SEEN & WILL USE VERY STRONG WORDING IN THE RED FLAG WARNING THAT'LL BE IN EFFECT FOR ALL BUT EXTREME SE KS FROM 12N-9PM. THE SW WINDS WILL QUICKLY DIMINISH SUN EVENING...THEREBY LIKEWISE GREATLY DIMINISHING FIRE HAZARDS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION HAZARDS: GUSTY SOUTH WINDS AND ISOLATED SEVERE STORM POTENTIAL EAST OF DRYLINE. LOW PRESSURE EXPECTED TO MOVE FROM NERN CO TO SWRN MN BY 18Z SUN WHILE SLOWLY STRENGTHENING. THIS WILL KEEP GUSTY SOUTHERLY WINDS IN PLACE AREA WIDE. GUSTS TO 30-37 KT EXPECTED THIS PM IN CNTRL/S-CNTRL KS. A SLIGHT DROP OFF IN GUSTS EXPECTED OVERNIGHT...BEFORE WINDS BECOME SWRLY AND SPEEDS INCREASE TOWARD MIDDAY SUN. DRYLINE WILL EXTEND FROM CENTRAL KS SWD TO WRN OK THIS PM INTO TONIGHT...BEFORE SURGING QUICKLY EWD SUNDAY. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP JUST EAST OF DRYLINE LATE THIS PM/EVE. STORM DEVELOPMENT IS CONDITIONAL ON CAP BREAKING AND GIVEN ANTICIPATED ISOLATED COVERAGE...WILL HOLD OFF MENTION OF TS IN TAFS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 77 43 69 / 30 10 0 0 HUTCHINSON 63 75 42 68 / 30 10 10 0 NEWTON 63 77 43 67 / 40 10 10 0 ELDORADO 64 78 45 68 / 40 10 0 0 WINFIELD-KWLD 67 79 45 70 / 30 10 0 0 RUSSELL 57 70 40 67 / 20 10 20 0 GREAT BEND 57 71 40 67 / 20 10 10 0 SALINA 63 76 43 67 / 30 10 10 0 MCPHERSON 62 75 42 67 / 30 10 10 0 COFFEYVILLE 68 82 53 69 / 20 30 10 0 CHANUTE 67 81 51 68 / 20 30 10 0 IOLA 66 81 50 67 / 20 20 10 0 PARSONS-KPPF 67 81 52 68 / 20 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>071-082-083-091>095-098-099. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047- 048. &&
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 507 PM CDT SAT APR 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IF THUNDERSTORMS DEVELOP...ISOLATED SUPERCELL-TYPE STORMS WOULD BE FAVORED. THE MAIN THREATS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER OR GREATER AND DESTRUCTIVE WINDS OF 60 TO 70 MPH. THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS TO 50 TO 60 MPH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR A COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WHICH WILL RESULT IN EXTREME WILDFIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTREME FIRE DANGER EXISTS FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS...AS WELL AS MOST OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT ON SUNDAY FOR THESE AREAS FROM 12 NOON TIL 9 PM. A VERY HIGH FIRE DANGER IS LIKELY FOR ALLEN NEOSHO AND LABETTE COUNTIES SUNDAY AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SUNDAY AND MAY PRODUCE HAIL UP TO HALF DOLLAR SIZED AND WINDS AROUND 60 MPH. THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. THESE THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS LIKELY FOR PRIMARILY CENTRAL AND SOUTH CENTRAL KANSAS EACH AFTERNOON FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING PRIMARILY ALONG...AND WEST...OF A LINE FROM WELLINGTON TO COTTONWOOD FALLS.. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC
In the hours before
Local storm report, Apr 9, 6:01 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL BURNS 38.09N 96.89W
04/08/2011 E1.75 INCH MARION KS TRAINED SPOTTER
DELAYED REPORT. PING PONG TO GOLFBALL SIZE HAIL WAS
REPORTED.
&&
BDKLocal storm report, Apr 9, 6:15 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST ROSE HILL 37.57N 97.13W
04/08/2011 E60.00 MPH BUTLER KS TRAINED SPOTTER
&&
BDKSpecial weather statement, Apr 9, 8:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 803 PM CDT SAT APR 9 2011 KSZ047-050-100145- BARTON-RICE- 803 PM CDT SAT APR 9 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RICE COUNTIES... AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MACKSVILLE...OR 17 MILES SOUTHEAST OF LARNED...AND MOVING NORTHEAST AT 55 MPH. QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN RICE AND SOUTHEASTERN BARTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.